Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 25, 2005, 5:45 PM CDT for Fannin County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2005, 5:45 PM CDT (22:45 UTC)
- Expired
- Apr 25, 2005, 6:40 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 151 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 252246 SVRFWD TXC147-252345- /O.NEW.KFWD.SV.W.0101.050425T2245Z-050425T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 545 PM CDT MON APR 25 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FANNIN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 645 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM LOCATED 6 MILES SOUTHWEST OF ECTOR...OR ABOUT 11 MILES SOUTHWEST OF BONHAM...AND MOVING EAST AT 30 MPH. THIS STORM WAS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ECTOR BY 550 PM BONHAM BY 600 PM BONHAM STATE PARK BY 605 PM DODD CITY BY 610 PM HONEY GROVE BY 625 PM FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3360 9636 3344 9637 3344 9589 3362 9586 $$
3 follow-up statements
000 WWUS54 KFWD 252304 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 603 PM CDT MON APR 25 2005 TXC147-252345- /O.CON.KFWD.SV.W.0101.000000T0000Z-050425T2345Z/ FANNIN TX- 603 PM CDT MON APR 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR SOUTHERN FANNIN COUNTY... AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BONHAM STATE PARK...OR ABOUT 6 MILES SOUTH OF BONHAM...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BONHAM STATE PARK BY 610 PM DODD CITY BY 615 PM WINDOM BY 625 PM HONEY GROVE BY 630 PM A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR CENTRAL TEXAS. LAT...LON 3358 9628 3344 9637 3345 9587 3362 9586 $$
000 WWUS54 KFWD 252317 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 617 PM CDT MON APR 25 2005 TXC147-252345- /O.CON.KFWD.SV.W.0101.000000T0000Z-050425T2345Z/ FANNIN TX- 617 PM CDT MON APR 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR SOUTHERN FANNIN COUNTY... AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BONHAM STATE PARK...OR ABOUT 8 MILES SOUTHEAST OF BONHAM...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HONEY GROVE BY 625 PM A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR CENTRAL TEXAS. LAT...LON 3358 9613 3342 9624 3345 9586 3363 9586 $$
000 WWUS54 KFWD 252340 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 639 PM CDT MON APR 25 2005 TXC147-252349- /O.CAN.KFWD.SV.W.0101.000000T0000Z-050425T2345Z/ FANNIN TX- 639 PM CDT MON APR 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FANNIN COUNTY HAS BEEN CANCELLED... AT 639 PM CDT THE THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. THE WEAKENING THUNDERSTORM WAS EAST AT 30 MPH MOVING INTO SOUTHERN LAMAR COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR CENTRAL TEXAS. LAT...LON 3358 9613 3342 9624 3345 9586 3363 9586 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:40 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 25, 1:40 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 140 PM CDT MON APR 25 2005 .DISCUSSION...A SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE ACROSS NORTH CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING. AT 18Z DRY LINE EXTENDED FROM NEAR WICHITA FALLS TO JUNCTION. SFC LOW BETWEEN LUBBOCK AND CHILDRESS WILL MOVE SOUTHEAST TO SOUTH OF WICHITA FALLS BY 00Z. HIGH SHEAR AND STEEP LAPSE RATES ARE ALREADY IN PLACE ACROSS NORTH TEXAS. THE MODEL ARE BEGINNING TO SUGGEST LOCALLY BACKED WINDS AND DEW POINT POOLING FROM 21-00Z FROM DENTON AND COOKE COUNTIES EASTWARD ALONG THE RED RIVER. SHOULD THIS OCCUR..THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN THIS AREA...WITH LARGE HAIL...STRAIGHT LINE DAMAGING WINDS AND TORNADOES POSSIBLE. SO FAR THE ONLY NEGATIVE TO SEVERE WEATHER OCCURRENCE IS THE CONVECTION IN SOUTH TEXAS... WHICH HAS LIMITED THE LOW LEVEL MOISTURE RETURN. SO THERE IS SOME QUESTION AS TO HOW WIDESPREAD THE SEVERE WEATHER WILL BE. GOOD CU FIELD ON VISIBLE SATELLITE SUGGESTS COLD POOL SPREADING RAPIDLY SOUTHEAST TOWARD THE DRY LINE ACROSS WESTERN NORTH TEXAS. RIGHT NOW WE EXPECT THUNDERSTORM DEVELOPMENT TO BEGIN AROUND 21Z ALONG THE DRY LINE...WITH STORMS BECOMING MORE NUMEROUS AS THEY SPREAD EASTWARD INTO DEEPER LOW LEVEL MOISTURE. WINDS WILL BECOME NORTHWEST LATER TONIGHT AS SURFACE LOW MOVES EAST OF THE REGION. NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY NIGHT AND SATURDAY. 59 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 72 50 78 / 50 10 0 0 WACO, TX 50 75 51 80 / 50 10 0 0 PARIS, TX 48 70 48 77 / 60 10 0 0 DENTON, TX 47 71 48 77 / 50 10 0 0 MCKINNEY, TX 48 71 49 77 / 50 10 0 0 DALLAS, TX 50 72 50 78 / 50 10 0 0 TERRELL, TX 49 72 50 78 / 60 10 0 0 CORSICANA, TX 52 72 51 79 / 60 10 0 0 TEMPLE, TX 53 76 52 81 / 50 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /59
Hazardous weather outlook, Apr 25, 1:55 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 155 PM CDT MON APR 25 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260900- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 155 PM CDT MON APR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS...SOME SEVERE WITH VERY LARGE HAIL... DAMAGING WINDS TO 70 MPH...AND POSSIBLY A FEW TORNADOES ...WILL DEVELOP ALONG AN APPROACHING DRYLINE...OR 50 MILES EITHER SIDE OF A BOWIE...BRIDGEPORT...MINERAL WELLS...STEPHENVILLE LINE BY 4PM OR SHORTLY THEREAFTER. A FEW SUPERCELLS STORMS ARE EXPECTED...THROUGH EARLY EVENING...BEFORE INCREASING IN COVERAGE AND FORMING A BROKEN SQUALL LINE WITH EMBEDDED SUPERCELLS...BY 6 PM TOWARDS THE INTERSTATE 35 CORRIDOR...INCLUDING ALL OF THE DALLAS-FORT WORTH METROPLEX. THE POTENTIAL FOR SEVERE WEATHER WILL PERSIST ACROSS EASTERN PORTIONS OF NORTH TEXAS WELL INTO THE EVENING HOURS. THREATS WILL CONTINUE TO BE VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES ...AS PERSISTENT...STRONG WIND SHEAR AND INSTABILITY REMAIN OVER THE REGION...ALONG WITH A FEW SURFACE BOUNDARIES. GULF MOISTURE WILL CONTINUE TO SURGE NORTHWARD INTO NORTH TEXAS THE REMAINDER OF THE DAY AND THIS EVENING. FURTHERMORE...INCREASING LIFT FROM AN UPPER LEVEL DISTURBANCE AND DRYLINE WILL INTERACT WITH THESE FEATURES FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. A FEW OUTFLOW BOUNDARIES PERSIST ACROSS SOME AREAS FROM EARLIER STORMS...ALONG WITH A STATIONARY WARM FRONTAL BOUNDARY. THESE BOUNDARIES MAY ENHANCE THE POTENTIAL FOR TORNADOES WITH SEVERE STORMS THAT ARE ROTATING. .DAYS TWO THROUGH SEVEN... ANOTHER SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS WESTERN SECTIONS OF NORTH TEXAS FRIDAY NIGHT...THEN OVERSPREADING THE REMAINDER OF THE REGION SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITH DEVELOPING STORMS OVER WESTERN SECTIONS OF NORTH TEXAS BY 3 OR 4 PM CDT....THEN FURTHER EAST ACROSS THE REMAINDER OF NORTH TEXAS BY 6 PM CDT AND AFTER.
In the hours before
Special weather statement, Apr 25, 5:06 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 506 PM CDT MON APR 25 2005 TXZ121-135-146-252330- HENDERSON-KAUFMAN-NAVARRO- 506 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG AND SEVERE THUNDERSTORMS OVER MAYPEARL AND 10 MILES WEST OF HILLSBORO. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORM OR TORNADO WARNINGS MAY BE NEEDED FOR HENDERSON...KAUFMAN...AND NAVARRO COUNTIES BY 615 PM AS THESE STORMS APPROACH. CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...ATHENS...BARRY... BLOOMING GROVE...CANEY CITY...CORSICANA...COTTONWOOD...CRANDALL... DAWSON...EUSTACE...FORNEY...GRAYS PRAIRIE...GUN BARREL CITY... KAUFMAN...KEMP...KERENS...MABANK...MALAKOFF...NAVARRO...SEVEN POINTS...TERRELL AND TRINIDAD. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Apr 25, 5:06 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TEXT NATIONAL WEATHER SERVICE FORT WORTH TX 506 PM CDT MON APR 25 2005 TXZ121-135-146-252330- HENDERSON-KAUFMAN-NAVARRO- 506 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG AND SEVERE THUNDERSTORMS OVER MAYPEARL AND 10 MILES WEST OF HILLSBORO. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORM OR TORNADO WARNINGS MAY BE NEEDED FOR HENDERSON...KAUFMAN...AND NAVARRO COUNTIES BY 615 PM AS THESE STORMS APPROACH. CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...BARRY...BLOOMING GROVE...CORSICANA...AND TERRELL.
Local storm report, Apr 25, 5:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT MON APR 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0521 PM HAIL FERRIS 32.54N 96.66W
04/25/2005 1.00 INCH ELLIS TX TRAINED SPOTTERLocal storm report, Apr 25, 5:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT MON APR 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0535 PM HAIL ENNIS 32.34N 96.63W
04/25/2005 1.00 INCH ELLIS TX TRAINED SPOTTERLocal storm report, Apr 25, 5:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CDT MON APR 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0536 PM HAIL ENNIS 32.34N 96.63W
04/25/2005 1.00 INCH ELLIS TX TRAINED SPOTTERLocal storm report, Apr 25, 5:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT MON APR 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0537 PM HAIL TOM BEAN 33.52N 96.48W
04/25/2005 0.75 INCH GRAYSON TX MEDIAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 62 min |
| Apr 25, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 44 min |
| Apr 25, 3:28 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 62 min |
| Apr 25, 3:33 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 57 min |
| Apr 25, 4:03 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Apr 25, 4:08 PM CDT | Tornado Warning | FWD | Tarrant | 37 min |
| Apr 25, 4:16 PM CDT | Tornado Warning | FWD | Johnson | 44 min |
| Apr 25, 4:26 PM CDT | Tornado Warning | FWD | Dallas, Ellis | 34 min |
| Apr 25, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 65 min |
| Apr 25, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 67 min |
| Apr 25, 4:56 PM CDT | Tornado Warning | FWD | Ellis | 49 min |
| Apr 25, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 30 min |
| Apr 25, 5:17 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 45 min |
| Apr 25, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 65 min |
| Apr 25, 5:33 PM CDT | Tornado Warning | FWD | Navarro | 42 min |
| Apr 25, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 16 min |
| Apr 25, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 54 min |
| Apr 25, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.